Alert archive / California / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 3, NWS San Diego, CA

March 11, 2006San Diego County, California

NWS San Diego, CA issued this severe thunderstorm warning at Mar 11, 2006, 10:36 AM PST for San Diego County, California. It was in force for 84 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2006, 10:36 AM PST (18:36 UTC)
Expired
Mar 11, 2006, 12:00 PM PST
In force
84 min
Issued by
NWS San Diego, CA
Area
Counties, with a storm outline in the text

County San Diego County, CA

The radar

The San Diego radar (KNKX), 11 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 11:10 AM PSTWATERSPOUT 02 Nw Encinitas, CAA LARGE WATERSPOUT WAS SIGHTED ABOUT 2 MILES OFFSHORE FROM MOONLIGHT BEACH. THE WATERSPOUT LASTED 4 MINUTES AND NEVER CAME ASHORE.
Mar 11, 11:20 AM PSTHAIL 0.25Carlsbad, CA1/2 INCH ACCUMULATION OF HAIL IN SOUTH CARLSBAD. HAIL IS STILL FALLING.
Mar 11, 11:30 AM PSTHAIL 0.251 Se Carlsbad, CA1 INCH ACCUMULATION OF PEA SIZE HAIL IN SOUTHEAST CARLSBAD.
Mar 11, 11:45 AM PSTFUNNEL CLOUD5 N Rancho Bernardo, CAROTATING WALL CLOUD WITH POSSIBLE FUNNEL CLOUD SPOTTED OVER ESCONDIDO.
Mar 11, 11:55 AM PSTTSTM WND GST 45Escondido, CAWIND GUSTS ESTIMATED TO 45 MPH IN HAILSTORM.
Mar 11, 11:55 AM PSTHAIL 0.25Escondido, CA1.5 INCH ACCUMULATION OF PEA SIZE HAIL IN ESCONDIDO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 6.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KSGX 111839
SVRSGX
CAC073-112000-
/O.NEW.KSGX.SV.W.0003.060311T1836Z-060311T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1036 AM PST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA
  THIS INCLUDES THE CITIES OF...SAN MARCOS...RANCHO                  
  BERNARDO...ESCONDIDO...ENCINITAS...CARLSBAD.

* UNTIL NOON PST

* AT 1032 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 25 MILES WEST OF CARLSBAD...OR
  ABOUT 22 MILES SOUTHWEST OF OCEANSIDE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTH OF CARLSBAD BY 1135 AM PST
  ENCINITAS BY 1140 AM PST
  SOLANA BEACH AND DEL MAR BY 1145 AM PST
  MIRA MESA...MIRAMAR...7 MILES SOUTHWEST OF RANCHO BERNARDO   
  BY NOON PST.

THE STORM SHOWS SIGNS OF ROTATION AND MAY PRODUCE                    
BRIEF FUNNEL CLOUDS AS IT APPROACHES THE COAST. ALSO LARGE AMOUNTS   
OF PEA SIZE HAIL WHICH MAY ACCUMULATE ON THE GROUND CAN BE           
EXPECTED.



LAT...LON 3316 11741 3276 11744 3274 11659 3316 11674

$$

PURPURA
1 follow-up statement
000 
WWUS56 KSGX 111920
SVSSGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1120 AM PST SAT MAR 11 2006

CAC073-112000-
/O.CON.KSGX.SV.W.0003.000000T0000Z-060311T2000Z/
SAN DIEGO CA-
1120 AM PST SAT MAR 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON PST FOR
WEST AND CENTRAL SAN DIEGO COUNTY...

AT 1120 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS APPROACHING THE COAST JUST NEAR OR 
TO THE NORTH OF ENCINITAS. DOPPLER RADAR CONTINUES TO INDICATE 
ROTATION WITH THIS STORM...AND WATERSPOUTS OR FUNNEL CLOUDS MAY BE 
EXPECTED AS THE STORM APPROACHES THE COAST. LARGE AMOUNTS OF 
ACCUMULATING SMALL HAIL HAVE BEEN REPORTED IN THE SOUTH PORTIONS OF 
CARLSBAD AT 1118 AM. THE STORM CONTINUES TO MOVE EAST AT 20 MPH.

LAT...LON 3316 11741 3276 11744 3274 11659 3316 11674

$$

PURPURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 9:30 AM PST, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 11, 9:30 AM PST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST SAT MAR 11 2006

.SYNOPSIS...A SLOW MOVING WINTER STORM WILL CONTINUE TO AFFECT
SOUTHWEST CALIFORNIA THROUGH SUNDAY. HEAVY SNOW AND STRONG WINDS
WILL OCCUR OVER THE MOUNTAINS...HIGH DESERTS AND FOOTHILLS. SHOWERS
AND THUNDERSTORMS COMBINED WITH BREEZY CONDITIONS AND COOL WEATHER
WILL OCCUR AT LOWER ELEVATIONS. HAIL AND ISOLATED FUNNEL CLOUDS OR
WATERSPOUTS WILL OCCUR AT TIMES. THE HEAVIEST RAIN AND SNOW IS
EXPECTED TODAY. DRY WEATHER WILL RETURN MOST NEXT WEEK EXCEPT FOR A
SMALL CHANCE OF SHOWERS TUESDAY NIGHT INTO WEDNESDAY MORNING AND
AGAIN TOWARD THE END OF THE WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

UPDATED FORECAST. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS
CONTINUED TO MOVE THROUGH TODAY. SNOW REPORTED DOWN TO 1500 FT IN
THE INLAND EMPIRE. THE 12Z NKX SOUNDING WAS NEARLY SATURATED BELOW
ABOUT 7800 FT WITH STRONG WLY WINDS ALOFT. WEAKER ONSHORE GRADIENTS
WITH ABOUT 6 MB SAN-TPH.

ONE JET MAX JUST TO OUR S WILL DEPART TODAY BUT ANOTHER OFF THE
COAST WILL WEAKEN AND MOVE TROUGH TO THE S THIS AFTERNOON AND
TONIGHT. THE JET DYNAMICS COMBINED WITH THE COLD...MOIST...UNSTABLE
AIR MASS WILL CONTINUE SHOWERS AND ISOLATED THUNDERSTORMS INTO THIS
EVENING. THERE COULD ALSO BE FUNNEL CLOUDS AND WATERSPOUTS. SHOWERS
WILL BE LOCALLY HEAVY BUT WILL GENERALLY TAPER OFF IN COVERAGE AND
INTENSITY TONIGHT. THE TROUGH BEGINS TO LIFT OUT SUN WITH INCREASING
HEIGHTS BUT THERE WILL STILL BE ENOUGH RESIDUAL MOISTURE AND
INSTABILITY FOR ISOLATED SHOWERS OR THUNDERSTORMS. LOCALLY WINDY IN
THE MOUNTAINS AND HIGH DESERTS INTO SUN...BUT WINDS ARE EXPECTED TO
REMAIN BELOW ADVISORY STRENGTH. THE SHOWERY NATURE OF THE PRECIP
WILL MAKE ADDITIONAL TOTALS QUITE VARIABLE BUT COULD LOCALLY GET
ABOUT ANOTHER INCH OF RAIN W OF THE MOUNTAINS AND FOOT OF SNOW AT
THE HIGHER ELEVATIONS. THE PRECIP WILL PRETTY MUCH BE OVER BY EARLY
MON MORNING. A WEAK SHORT WAVE WILL MOVE THROUGH MON BUT SHOULD NOT
CAUSE ANY SIGNIFICANT PRECIP. WEAK RIDGING EARLY TUE WITH ANOTHER
SHORT WAVE MOVING IN TO OUR N LATE TUE. WARMER MON AND THEN MORE
WARMING TUE...ALTHOUGH STILL A LITTLE BELOW SEASONAL.

LONGER RANGE PROGS INDICATE A SHORT WAVE MOVING PAST TO THE N EARLY
WED WHICH WILL BRING MORE CLOUDS WITH A SLIGHT CHANCE OF SHOWERS
LATE TUE NIGHT AND EARLY WED MORNING. GENERALLY FAIR AND WARMER THU
UNDER WEAK RIDGING. ANOTHER TROUGH WILL BRING MORE CLOUDS AND
COOLING WITH A SMALL CHANCE OF PRECIP TOWARD THE END OF NEXT WEEK.

&&

.AVIATION...
AVIATION CONCERNS RANGE FROM ICING AND STRONG TURBULENCE TO LOW
CEILINGS AND MTN OBSCURATION. FREEZING LEVELS WILL HOVER AROUND 3000
FEET TODAY...LOWERING TO 2000 FT IN THE STRONGEST CELLS WHERE
HAIL...LIGHTNING AND STRONG UPDDFS ARE LIKELY. WATERSPOUTS AND
FUNNEL CLOUDS WILL BE POSSIBLE. ICING WILL ALSO BE A MAJOR CONCERN
BTWN 2000-6000 FEET. 5000 FOOT WINDS WILL GUST TO 30-40 KTS AT
TIMES. CONDITIONS CONTINUING THROUGH TONIGHT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING UNTIL 4 AM SUNDAY FOR SAN BERNARDINO COUNTY
MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY
MOUNTAINS-APPLE AND LUCERNE VALLEYS...SEE LAXWSWSGX.

WINTER WEATHER ADVISORY UNTIL 4 AM SUNDAY FOR THE SANTA ANA
MOUNTAINS...SEE LAXWSWSGX.

FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR THE COASTAL
AREAS...INLAND VALLEYS AND SANTA ANA MOUNTAINS BELOW 3000 FT...SEE
LAXFFASGX.

HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM PST SUNDAY FOR ORANGE AND 2
PM PST SUNDAY SAN DIEGO COUNTY COASTAL AREAS...SEE LAXCFWSGX.

SMALL CRAFT ADVISORY FOR INNER AND OUTER WATERS...SEE LAXCWFSGX.

HIGH RIP CURRENT RISK FOR THE COAST...SEE LAXSRFSGX.

&&

PUBLIC...ATKIN
AVIATION...MOEDE
Hazardous weather outlook, Mar 11, 4:00 AM PST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST SAT MAR 11 2006

CAZ042-043-048-050-055>058-060>062-121200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST SAT MAR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

WINTER STORM CONDITIONS IN THE MOUNTAINS AND HIGH DESERTS. PERIODS
OF HEAVY SNOW AND STRONG WINDS WILL MAKE TRAVEL HAZARDOUS. SEE
LAXWSWSGX.

LOCALLY HEAVY RAINFALL COULD CAUSE FLOODING AND MUD AND DEBRIS FLOWS
IN AND NEAR RECENTLY BURNED AREAS LATE TONIGHT. SEE LAXFFASGX.

FLOOD ADVISORY FOR COASTAL AREAS AND VALLEYS. SEE LAXFLSSGX.

HIGH SURF ADVISORY. SEE LAXCFWSGX.
HIGH RIP CURRENT RISK FOR COASTAL SAN DIEGO COUNTY. SEE LAXSRFSGX.
SMALL CRAFT ADVISORY FOR THE COASTAL WATERS. SEE LAXCWFSGX.

DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD WINTER STORM WILL DECREASE AND MOVE OUT OF THE REGION SUNDAY.

HIGH SURF ADVISORY FOR SAN DIEGO COUNTY UNTIL SUNDAY NIGHT. SEE
LAXCFWSGX.
HIGH RIP CURRENT RISK FOR COASTAL SAN DIEGO COUNTY...SEE LAXSRFSGX.
SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS UNTIL SUNDAY
EVENING...SEE LAXCWFSGX.

.SPOTTER INFORMATION STATEMENT...THE SKYWARN WEATHER SPOTTER NETWORK
IS ACTIVATED.

MM

In the hours before

Local storm report, Mar 11, 5:54 AM PST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
554 AM PST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     HEAVY SNOW       CUYAMACA PEAK           32.95N 116.61W
03/10/2006  M8.0 INCH        SAN DIEGO          CA   AMATEUR RADIO

1123 PM     HEAVY SNOW       W RUNNING SPRINGS       34.21N 117.11W
03/10/2006  U0.0 INCH        SAN BERNARDINO     CA   PUBLIC

            VERY HEAVY SNOW.

1146 PM     HEAVY RAIN       5 N HIGHLAND            34.19N 117.19W
03/10/2006  U0.00 INCH       SAN BERNARDINO     CA   LAW ENFORCEMENT

            ROCK SLIDE ON SR330, MILE MARKER 32, NEAR CITY CREEK
            CROSSING.

1203 AM     SNOW             SE DEVORE               34.22N 117.40W
03/11/2006  U0.0 INCH        SAN BERNARDINO     CA   LAW ENFORCEMENT

            MODERATE SNOW FALLING. WHITE OUT CONDITIONS VISIBILITY 5
            FEET ALONG INTERSTATE 15 AND 215.

1205 AM     HEAVY RAIN       2 NNE RIVERSIDE         33.97N 117.38W
03/11/2006  U0.00 INCH       RIVERSIDE          CA   COUNTY OFFICIAL

            RAILRAOD TRACKS FLOODING NEAR PROSPECT AVENUE

1211 AM     HEAVY RAIN       2 ENE POWAY             33.00N 116.99W
03/11/2006  U0.00 INCH       SAN DIEGO          CA   LAW ENFORCEMENT

            NORTH BOUND INTERSTATE 15 FLOODED IN LANES 2, 3, AND 4.

1225 AM     SNOW             TEMECULA                33.50N 117.13W
03/11/2006  U0.0 INCH        RIVERSIDE          CA   TRAINED SPOTTER

            MIXED RAIN AND SNOW AT ELEVATION 2064. TEMPERATURE 38.

1229 AM     SNOW             2 ESE LAKE ARROWHEAD    34.25N 117.16W
03/11/2006  U0.0 INCH        SAN BERNARDINO     CA   PUBLIC

            HEAVY SNOW, TREE DOWN BLOCKING ROADWAY IN TWIN PEAKS.

0150 AM     SNOW             1 N HESPERIA            34.41N 117.32W
03/11/2006  M1.0 INCH        SAN BERNARDINO     CA   TRAINED SPOTTER

            MODERATE SNOW FALLING AT THIS TIME

0209 AM     HEAVY SNOW       BANNING                 33.94N 116.89W
03/11/2006  U0.0 INCH        RIVERSIDE          CA   LAW ENFORCEMENT

0223 AM     HAIL             6 NW ESCONDIDO          33.20N 117.14W
03/11/2006  E0.25 INCH       SAN DIEGO          CA   LAW ENFORCEMENT

            HAIL COVERING INTERSTATE 15 JUST NORTH OF DEER SPRINGS
            ROAD

0254 AM     SNOW             5 WSW YUCCA VALLEY      34.08N 116.51W
03/11/2006  U0.0 INCH        SAN BERNARDINO     CA   PUBLIC

            HIGHWAY SR62 COVERED IN SNOW

0357 AM     HEAVY RAIN       2 SW ESCONDIDO          33.12N 117.10W
03/11/2006  M0.00 INCH       SAN DIEGO          CA   LAW ENFORCEMENT

            ESCONDIDO CREEK OVERFLOWING NEAR INTERSECTION OF COUNTRY
            CLUB RIVE AND HARMONY GROVE

0433 AM     HEAVY SNOW       WARNER SPRINGS          33.28N 116.63W
03/11/2006  M7.0 INCH        SAN DIEGO          CA   PUBLIC

            SNOWING LIGHTLY AT THIS TIME, WINDS WEST 20-30 MPH. HEAVY
            SNOW FELL BETWEEN 0300-0400 PST

0445 AM     HEAVY SNOW       5 SW SAN JACINTO PEAK   33.76N 116.74W
03/11/2006  M11.0 INCH       RIVERSIDE          CA   TRAINED SPOTTER

            SNOWING LIGHTLY AT THIS TIME

&&

SCV
Local storm report, Mar 11, 6:27 AM PST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
627 AM PST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 AM     HEAVY SNOW       BANNING                 33.94N 116.89W
03/11/2006  U0.0 INCH        RIVERSIDE          CA   DEPT OF HIGHWAYS

            INTERSTATE 10 COVERED IN SNOW.

0522 AM     NON-TSTM WND DMG 1 ESE JULIAN            33.07N 116.57W
03/11/2006                   SAN DIEGO          CA   PUBLIC

            TREE DOWN IN ROADWAY

0523 AM     SNOW             2 SSE DESCANSO          32.83N 116.60W
03/11/2006  U0.0 INCH        SAN DIEGO          CA   PUBLIC

            EAST BOUND INTERSTATE 8 SLOW LANE COVERED WITH SNOW, MUD,
            AND ROCKS.

0547 AM     HEAVY SNOW       5 NNE LAKE HEMET        33.73N 116.67W
03/11/2006  M10.0 INCH       RIVERSIDE          CA   TRAINED SPOTTER

0623 AM     HEAVY SNOW       5 S JULIAN              33.00N 116.59W
03/11/2006  M16.0 INCH       SAN DIEGO          CA   TRAINED SPOTTER

            IN THE FLAT NEAR LAKE CUYAMACA

&&

SCV
Local storm report, Mar 11, 8:29 AM PST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
829 AM PST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     SNOW             SAGE                    33.58N 116.93W
03/11/2006  U0.0 INCH        RIVERSIDE          CA   TRAINED SPOTTER

            SNOW IS NOW FALLING IN SAGE

0705 AM     SNOW             LAKE ELSINORE           33.67N 117.32W
03/11/2006  U0.0 INCH        RIVERSIDE          CA   AMATEUR RADIO

            SNOW ACCUMULATING ON THE HILLS AROUND I-15 AND TOMS FARM.

0718 AM     SNOW             HEMET                   33.73N 117.00W
03/11/2006  M0.0 INCH        RIVERSIDE          CA   TRAINED SPOTTER

            LARGE SNOW FLAKES FALLING IN HEMET AT THE 1600 FT
            ELEVATION.

0750 AM     HAIL             EL CAJON                32.80N 116.96W
03/11/2006  M0.25 INCH       SAN DIEGO          CA   TRAINED SPOTTER

            HAIL ACCUMULATION 1/2 INCH DEEP COVERING THE GROUND.

0756 AM     SNOW             PINE VALLEY             32.86N 116.50W
03/11/2006  U0.0 INCH        SAN DIEGO          CA   DEPT OF HIGHWAYS

            I-8, S22, AND SR98 ARE SHUTDOWN DUE TO HEAVY SNOW.

0758 AM     FLASH FLOOD      1 W LA MESA             32.77N 117.04W
03/11/2006                   SAN DIEGO          CA   LAW ENFORCEMENT

            REPORTS OF A LOT OF WATER ON I-8.

0805 AM     FLASH FLOOD      LA MESA                 32.77N 117.02W
03/11/2006                   SAN DIEGO          CA   LAW ENFORCEMENT

            OVERFLOW FROM THE FLOOD CONTROL CHANNEL STARTING TO FLOOD
            I-8 AT FLETCHER PARKWAY.

&&

SCV
Local storm report, Mar 11, 9:24 AM PST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
924 AM PST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 AM     SNOW             IDYLLWILD-PINE COVE     33.75N 116.72W
03/11/2006  M14.0 INCH       RIVERSIDE          CA   TRAINED SPOTTER

            14 INCHES OF SNOW ON THE GROUND WITH 3-5 INCHES OF SNOW
            ON THE HIGHWAY.

0900 AM     SNOW             BIG BEAR CITY           34.27N 116.85W
03/11/2006  M24.0 INCH       SAN BERNARDINO     CA   PUBLIC

            MULTIPLE REPORTS OF 24 TO 27 INCHES OF SNOW ON THE
            GROUND.

&&

SCV

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 7:36 PM PSTSevere Thunderstorm WarningSGXSan Diego54 min
Mar 11, 7:55 AM PSTFlash Flood WarningSGXSan Diego65 min
Mar 11, 11:49 AM PSTFlash Flood WarningSGXSan Diego56 min
Mar 11, 11:50 AM PSTSevere Thunderstorm WarningSGXSan Diego36 min
Mar 11, 12:38 PM PSTFlash Flood WarningSGXSan Diego2 hr

Nearby

Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.